Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 131, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 3, 2012, 10:08 PM EDT for 4 counties in Georgia. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2012, 10:08 PM EDT (02:08 UTC)
- Expired
- Jul 3, 2012, 11:15 PM EDT
- In force
- 67 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bryan County, GA, Bulloch County, GA, Evans County, GA, Liberty County, GA
The radar
The Charleston,SC radar (KCLX), 76 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 10:32 PM EDT | HAIL 1 | 2 Ssw Nevils, GA | QUARTER SIZED HAIL REPORTED VIA BRYAN 911 CENTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 2.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2526 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1241 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
512
WUUS52 KCHS 040208
SVRCHS
GAC029-031-109-179-040315-
/O.NEW.KCHS.SV.W.0131.120704T0208Z-120704T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1008 PM EDT TUE JUL 3 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BRYAN COUNTY IN SOUTHEAST GEORGIA...
SOUTHERN BULLOCH COUNTY IN SOUTHEAST GEORGIA...
EASTERN EVANS COUNTY IN SOUTHEAST GEORGIA...
EXTREME NORTHWESTERN LIBERTY COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 1115 PM EDT
* AT 1008 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...NEAR GROVELAND...MOVING NORTH AT 15 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
GROVELAND...PEMBROKE...NEVILS...BAY...DENMARK...STILSON...
BROOKLET...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER AS THUNDERSTORMS APPROACH.
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3237 8186 3240 8175 3236 8156 3230 8146
3204 8163 3209 8187
TIME...MOT...LOC 0208Z 195DEG 15KT 3216 8172
$$2 follow-up statements
929
WWUS52 KCHS 040236
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1036 PM EDT TUE JUL 3 2012
GAC029-031-109-179-040315-
/O.CON.KCHS.SV.W.0131.000000T0000Z-120704T0315Z/
EVANS GA-BULLOCH GA-LIBERTY GA-BRYAN GA-
1036 PM EDT TUE JUL 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR NORTHWESTERN BRYAN...EXTREME NORTHWESTERN LIBERTY...SOUTHERN
BULLOCH AND EASTERN EVANS COUNTIES...
AT 1035 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM NEAR GROVELAND...MOVING NORTH AT 10 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
AT 1034 PM EDT...LAW ENFORCEMENT REPORTED QUARTER SIZE HAIL NEAR
NEVILS GEORGIA.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BAY...
BROOKLET...DAISY...DENMARK...GROVELAND...NEVILS...PEMBROKE AND
STILSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3237 8186 3240 8175 3236 8156 3230 8146
3204 8163 3209 8187
TIME...MOT...LOC 0235Z 165DEG 16KT 3215 8174
$$949
WWUS52 KCHS 040311
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1111 PM EDT TUE JUL 3 2012
GAC029-031-109-179-040321-
/O.EXP.KCHS.SV.W.0131.000000T0000Z-120704T0315Z/
EVANS GA-BULLOCH GA-LIBERTY GA-BRYAN GA-
1111 PM EDT TUE JUL 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BRYAN...EXTREME
NORTHWESTERN LIBERTY...SOUTHERN BULLOCH AND EASTERN EVANS COUNTIES
WILL EXPIRE AT 1115 PM EDT...
AT 1111 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3237 8186 3240 8175 3236 8156 3230 8146
3204 8163 3209 8187
TIME...MOT...LOC 0311Z 165DEG 16KT 3231 8179
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 7:46 PM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jul 3, 7:46 PM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 746 PM EDT TUE JUL 3 2012 .SYNOPSIS... A STRONG UPPER RIDGE WILL REMAIN WEST OF THE AREA WHILE A SURFACE TROUGH PERSISTS INLAND THROUGH THE UPCOMING WEEKEND. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... A RATHER NEBULOUS FLOW IS FOUND ALOFT WITH THE MEAN TROUGH IN THE WESTERN ATLANTIC TO THE NE...THE MEAN RIDGE SITUATED TO THE WEST...WITH A COL REGION NOT FAR TO THE SOUTH AND EAST. THIS SCENARIO ALOFT WILL CHANGE LITTLE THROUGH THE NIGHT. AT THE SAME TIME WE HAVE SEEN THE LEE SIDE TROUGH SLIP INTO OUR FAR INTERIOR GA ZONES THIS EVENING...BUT THIS WILL ONLY BE TEMPORARY AS PRESSURES RISE A COUPLE OF MILLIBARS AS THE SUB TROPICAL ATLANTIC RIDGE POKES BACK IN AS THE NIGHT PROGRESSES. DIURNAL CONVECTION LINGERING ACROSS THE FAR SW CORNER OF THE CWFA WILL COME TO AN END BY 9 OR 10 PM AS WE TRANSITION OVER INTO THE MORE STABLE NOCTURNAL ENVIRONMENT. THICK DEBRIS CLOUDS COVERING THE AREA FROM ALLENDALE TO THE ALTAMAHA RIVER WILL KEEP SKIES MOSTLY CLOUDY TO OVERCAST IN THESE AREAS EARLY ON...BEFORE THEY THIN OUT AND/OR DISSIPATE BY LATE EVENING/OVERNIGHT. ELSEWHERE...THINNER AND LESS CIRRUS ILL EQUATE TO MOSTLY CLEAR CONDITIONS. IT/LL BE A WARM AND STICKY NIGHT WITH MOST PLACES REMAINING ABOVE 80 DEGREES THROUGH ABOUT 04-05Z...DROPPING ONLY INTO THE LOWER AND MIDDLE 70S WELL INLAND...TO THE UPPER 70S OR EVEN NEAR 80 CLOSER TO THE SHORELINE. WE/LL NEED TO CONSIDER THE RISK OF SOME FOG LATE TONIGHT IN LOCATIONS THAT RAINED...BUT WIND FIELDS LOOK A LITTLE TOO HIGH OFF THE DECK...THUS WE HAVE KEPT IT OUT OF THE FORECAST. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... WEDNESDAY AND WEDNESDAY NIGHT...THE PROMINENT UPPER RIDGE AND ANTICYCLONE WILL REMAIN CENTERED OVER THE CENTRAL CONUS WHILE BAGGY TROFFING SLOWLY SLIDES SOUTHWARD FROM THE MID ATLANTIC. BY LATE WEDNESDAY NIGHT THE TROF AND SOME LOWERING HEIGHTS WILL BEGIN SNEAKING INTO THE NORTHERN REACHES OF THE FORECAST AREA. AT THE SURFACE...THE AREA WILL CONTINUE TO BE CAUGHT INTO BETWEEN THE SUB TROPICAL HIGH TO THE EAST AND A SURFACE TROF POSITIONED INLAND. AS SUCH...THE PRIMARY FORCING AVAILABLE FOR PRECIPITATION WILL BE DIURNAL HEATING AND SURFACE DESTABILIZATION...CONVERGENCE ALONG THE SEA BREEZE...AND CONVERGENCE WITHIN THE SURFACE TROF IN THE VICINITY. OVERALL THE ENVIRONMENT IS NOT OVERLY IMPRESSIVE WITH LI VALES IN THE -1 TO -3 C RANGE DUE TO SLIGHT WARMING IN THE MID LEVELS AND A HINT OF A CAP AROUND 800 MB. VARIOUS MODEL SOLUTIONS SHOW MOST OF THE AFTERNOON CONVECTION OCCURRING WEST OF THE AREA NEAR THE SURFACE TROF. I HAVE KEPT THE INHERITED POP SCHEME IN PLACE WHICH SHOWS SLIGHT CHANCE TO CHANCE POPS ACROSS INLAND AREAS. EXPECT HIGHS IN THE MID TO UPPER 90S INLAND WITH AFTERNOON HEAT INDEX VALUES IN THE 100-105 DEGREE RANGE DUE TO SOME LOWER DEW POINTS. MOST OF THE CONVECTION WILL DIMINISH AFTER SUNSET...BUT WITH THE TROF SLOWLY MOVING IN FROM THE NORTH ISOLATED SHOWERS/STORMS COULD CONTINUE IN SOME AREAS. LOWS WILL FALL INTO THE MID TO UPPER 70S. THURSDAY THROUGH FRIDAY...THE GENERAL SETUP WILL REMAIN THE SAME THROUGH FRIDAY WITH THE ONLY DIFFERENCE BEING THE PROXIMITY OF THE WEAK UPPER TROF AND ANY IMPULSES ASSOCIATED WITH IT. 500 MB TEMPS WILL GRADUALLY FALL THROUGH THE PERIOD...REACHING AROUND -8C BY FRIDAY. THIS WILL RESULT IN LI VALUES AROUND -5 OR -6 EACH DAY...WITH HIGHER PWATS APPROACHING 2 INCHES AT TIMES. NO SIGNIFICANT CHANGES WERE MADE TO THE GOING FORECAST WHICH FEATURES 30-40 POPS EACH DAY WITH THE POTENTIAL FOR AT LEAST ISOLATED ACTIVITY PERSISTING INTO THE OVERNIGHT. TEMPS FEATURE A SLIGHT COOLING TREND DUE TO A SLIGHT FALLING OF HEIGHTS ALOFT...BUT WILL REMAIN ABOVE NORMAL THROUGH THE END OF THE WEEK. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... THE BROAD TROUGH ALOFT WILL BEGIN TO DIMINISH THROUGH THE WEEKEND...WITH A WEAK RIDGING PATTERN DEVELOPING IN ITS PLACE. MOISTURE AND CONVERGENCE WILL REMAIN ENHANCED WITHIN AN INLAND SURFACE TROUGH THAT WILL UNDERGO SEVERAL STAGES OF WEAKENING AND STRENGTHENING THROUGH THE PERIOD. LATEST NUMERICAL MODEL SOLUTIONS SUGGEST THE SURFACE PATTERN WILL BE WEAKEST FRIDAY AND SATURDAY...AS THE ATLANTIC RIDGE ATTEMPTS TO BUILD BACK OVER THE COASTLINE. THE SURFACE TROUGH THEN RESTRENGTHENS FROM THE NORTH SUNDAY AND MONDAY...AS SOME ADDITIONAL SHORTWAVE ENERGY SLIPS INTO THE REGION FROM THE GREAT LAKES. WILL MAINTAIN MENTION OF ISOLATED TO SCATTERED SHOWERS/THUNDERSTORMS EACH DAY ACCORDINGLY...ESPECIALLY DURING THE TIMES OF MAX HEATING/INSTABILITY OF THE AFTERNOON/EARLY EVENING HOURS. HIGH TEMPERATURES WILL GENERALLY RANGE FROM THE LOW TO MID 90S EACH AFTERNOON...STILL A FEW DEGREES WARMER THAN SEASONAL NORMALS. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... WE HAVE MAINTAINED VFR CONDITIONS AT BOTH TERMINALS THROUGH 00Z THURSDAY. LATER TAF ISSUANCES WILL NEED TO ADDRESS THE POTENTIAL FOR ISOLATED TO SCATTERED CONVECTION THAT FORMS POSSIBLY IMPACTING THE TERMINALS WEDNESDAY AFTERNOON OR EVENING. EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL PREVAIL. && .MARINE... WIND WILL PICK UP A BIT FROM THE SOUTH AND SOUTHWEST THIS EVENING AS THE LEE TROF GOES THROUGH ITS DIURNAL INTENSITY MAXIMUM...BUT WE WILL STILL HAVE WINDS NO HIGHER THAN ABOUT 15 KT OVER THE ATLANTIC AND 10-12 KT IN CHARLESTON HARBOR. SEAS MAY BUMP UP A BIT TO 3 FEET IN THE OUTER MOST GEORGIA WATERS...WITH 1 TO 2 FEET ELSEWHERE. WEDNESDAY THROUGH SUNDAY...THE LOCAL WATERS WILL CONTINUE TO BE LOCATED BETWEEN ATLANTIC HIGH PRESSURE TO THE EAST AND AN INLAND TROUGH TO THE WEST. SOUTH TO SOUTHWEST WINDS AT OR BELOW 15 KT WILL PREVAIL FOR THE MOST PART...WITH SEAS 1 TO 3 FT ACROSS THE NEARSHORE WATERS AND 3 TO 4 FT ACROSS THE OUTER MARINE ZONES. THE INLAND SURFACE TROUGH WILL BE ON A STEADY STRENGTHENING TREND AS THE WEEK PROGRESSES...TIGHTENING THE PRESSURE GRADIENT WITH THE ATLANTIC SURFACE HIGH. SOUTH/SOUTHWEST FLOW COULD SURGE UP TO 15 TO 20 KT AT TIMES...ESPECIALLY WEDNESDAY NIGHT...HOWEVER WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SCA CRITERIA. && .TIDES/COASTAL FLOODING... THE TIDAL ANOMALIES HAVE REMAINED AROUND 0.3-0.4 FT MLLW ABOVE PREDICTED LEVELS SINCE THIS AFTERNOON...AND THIS WILL PUT US EVER SO CLOSE TO OUR CRITERIA FOR SHALLOW COASTAL FLOODING ALONG AND NEAR THE CHARLESTON COUNTY COAST. THUS A COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 PM. TIDES WILL REMAIN ELEVATED ON WEDNESDAY...AND WITH THE TIME OF HIGH TIDES IN THE LATE EVENING...THERE MAY NOT BE A LOT OF BEACH FOR THOSE PLANNING TO ATTEND OCEANSIDE INDEPENDENCE DAY FESTIVITIES. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...COASTAL FLOOD ADVISORY UNTIL 10 PM EDT THIS EVENING FOR SCZ050. MARINE...NONE. && SYNOPSIS... NEAR TERM... SHORT TERM...BSH LONG TERM...79 AVIATION... MARINE...ALSHEIMER TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jul 3, 9:57 PM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 957 PM EDT TUE JUL 3 2012 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-050200- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 957 PM EDT TUE JUL 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 3, 8:49 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
849 PM EDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM TSTM WND DMG 5 NNW CLAXTON 32.24N 81.92W
07/03/2012 EVANS GA 911 CALL CENTER
THE EVANS COUNTY 911 CENTER RELAYED A REPORT OF 1 TREE
DOWN ALONG TIPPINS ROAD.
&&
EVENT NUMBER CHS1200456
DPBLocal storm report, Jul 3, 8:51 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
851 PM EDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM COASTAL FLOOD CHARLESTON 32.78N 79.94W
07/03/2012 CHARLESTON SC PILOT BOAT
THE CHARLESTON BRANCH PILOTS ASSOCIATION REPORTS THAT
THERE IS A SMALL AMOUNT OF SALT WATER ON THE EDGE OF
THEIR PARKING LOT.
&&
EVENT NUMBER CHS1200457
33Local storm report, Jul 3, 8:55 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
855 PM EDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM COASTAL FLOOD 1 E CHARLESTON 32.78N 79.93W
07/03/2012 CHARLESTON SC TIDE GAGE
AN ESTIMATED TIDE LEVEL OF 7.0 FT MLLW WAS OBSERVED BY
THE NOS TIDE GAGE IN THE CHARLESTON HARBOR. THE
ESTIMATED HEIGHT IS BASED ON RECENT TIDAL DEPARTURES
BEFORE THE GAGE STOPPED REPORTING AS OF 724 PM EST
TODAY. SHALLOW COASTAL FLOODING TYPICALLY BEGINS ALONG
THE LOWER SOUTH CAROLINA COAST WHEN THE TIDE LEVELS
REACH 7.0 FT MLLW IN THE CHARLESTON HARBOR.
&&
EVENT NUMBER CHS1200458
33Local storm report, Jul 3, 9:55 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
955 PM EDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM COASTAL FLOOD 1 E CHARLESTON 32.78N 79.93W
07/03/2012 CHARLESTON SC TIDE GAGE
A TIDE LEVEL OF 7.04 FT MLLW WAS OBSERVED BY THE NOS
TIDE GAGE IN THE CHARLESTON HARBOR. SHALLOW COASTAL
FLOODING TYPICALLY BEGINS ALONG THE LOWER SOUTH CAROLINA
COAST WHEN THE TIDE LEVELS REACH 7.0 FT MLLW IN THE
CHARLESTON HARBOR.
&&
CORRECTED REMARKS
EVENT NUMBER CHS1200458
33Local storm report, Jul 3, 10:02 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON SC
1002 PM EDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG 7 ENE SYLVANIA 32.80N 81.54W
07/03/2012 SCREVEN GA PUBLIC
THE PUBLIC REPORTED A TREE DOWN.
0323 PM TSTM WND DMG 3 NW APPLETON 33.07N 81.41W
07/03/2012 ALLENDALE SC LAW ENFORCEMENT
A DEPUTY REPORTED ONE TREE DOWN ALONG HIGHWAY 125.
0414 PM TSTM WND DMG 2 ENE GUYTON 32.34N 81.37W
07/03/2012 EFFINGHAM GA FOREST SERVICE
THE GEORGIA FORESTRY COMMISSION REPORTED A FEW LARGE
LIMBS DOWN. LIMBS WERE GREATER THAN 6 INCHES IN
DIAMETER.
0414 PM HAIL 2 ENE GUYTON 32.34N 81.37W
07/03/2012 E0.70 INCH EFFINGHAM GA FOREST SERVICE
THE GEORGIA FORESTRY COMMISION REPORTED DIME SIZE HAIL.
0515 PM TSTM WND DMG 1 SE MILLEN 32.80N 81.94W
07/03/2012 JENKINS GA PUBLIC
THE PUBLIC REPORTED ONE TREE AND POWER LINE DOWN.
0610 PM TSTM WND DMG 4 SSE NEVILS 32.22N 81.73W
07/03/2012 BULLOCH GA 911 CALL CENTER
THE BULLOCH COUNTY 911 CENTER REPORTED SEVERAL TREES
DOWN NEAR NEVILS.
0643 PM TSTM WND DMG 5 NNW CLAXTON 32.24N 81.92W
07/03/2012 EVANS GA 911 CALL CENTER
THE EVANS COUNTY 911 CENTER RELAYED A REPORT OF 1 TREE
DOWN ALONG TIPPINS ROAD.
0706 PM TSTM WND DMG 3 N MANASSAS 32.21N 82.02W
07/03/2012 TATTNALL GA 911 CALL CENTER
THE TATTNALL COUNTY 911 CENTER RELAYED A REPORT OF A
PECAN TREE DOWN ALONG ANDERSON CHURCH ROAD.
0720 PM TSTM WND DMG 1 E COLLINS 32.18N 82.09W
07/03/2012 TATTNALL GA 911 CALL CENTER
THE TATTNALL COUNTY 911 CENTER RELAYED A REPORT OF 2
TREES DOWN NEAR COLLINS GEORGIA.
0720 PM HAIL 1 E COLLINS 32.18N 82.09W
07/03/2012 E0.70 INCH TATTNALL GA 911 CALL CENTER
THE TATTNALL COUNTY 911 CENTER RELAYED A REPORT OF DIME
SIZE HAIL NEAR COLLINS GEORGIA.
0843 PM COASTAL FLOOD CHARLESTON 32.78N 79.94W
07/03/2012 CHARLESTON SC PILOT BOAT
THE CHARLESTON BRANCH PILOTS ASSOCIATION REPORTS THAT
THERE IS A SMALL AMOUNT OF SALT WATER ON THE EDGE OF
THEIR PARKING LOT.
0843 PM COASTAL FLOOD 1 E CHARLESTON 32.78N 79.93W
07/03/2012 CHARLESTON SC TIDE GAGE
A TIDE LEVEL OF 7.04 FT MLLW WAS OBSERVED BY THE NOS
TIDE GAGE IN THE CHARLESTON HARBOR. SHALLOW COASTAL
FLOODING TYPICALLY BEGINS ALONG THE LOWER SOUTH CAROLINA
COAST WHEN THE TIDE LEVELS REACH 7.0 FT MLLW IN THE
CHARLESTON HARBOR.
&&
EVENT NUMBER CHS1200447 CHS1200448 CHS1200449 CHS1200450 CHS1200451
CHS1200452 CHS1200456 CHS1200455 CHS1200453 CHS1200454 CHS1200457
CHS1200458
33Special weather statement, Jul 3, 10:04 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1004 PM EDT TUE JUL 3 2012
GAZ100-115-116-138-040245-
BULLOCH-EVANS-INLAND BRYAN-INLAND LIBERTY-
1004 PM EDT TUE JUL 3 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EVANS...BULLOCH...
LIBERTY AND BRYAN COUNTIES THROUGH 1045 PM EDT...
AT 1003 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR GROVELAND...MOVING NORTH AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BAY...DAISY...DENMARK...GROVELAND...NEVILS AND PEMBROKE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3236 8181 3225 8147 3198 8169 3203 8178
3205 8177 3205 8181 3208 8188
TIME...MOT...LOC 0204Z 189DEG 5KT 3211 8175The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 10:04 PM EDT | Special Weather Statement | CHS | Evans | 41 min |
| Jul 3, 10:22 PM EDT | Special Weather Statement | CHS | Screven | 53 min |
| Jul 3, 10:55 PM EDT | Special Weather Statement | CHS | Candler | 35 min |
| Jul 3, 10:57 PM EDT | Special Weather Statement | CHS | Long | 48 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.